Alert archive / Nebraska / Wind Chill Advisories in 2013
Wind Chill Advisory 8, NWS North Platte, NE
NWS North Platte, NE issued this wind chill advisory at Dec 28, 2013, 5:36 PM CST for 14 counties in Nebraska. It took effect at Dec 29, 2013, 3:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2013, 5:36 PM CST (23:36 UTC)
- In effect from
- Dec 29, 2013, 3:00 AM CST
- Expired
- Dec 29, 2013, 9:00 AM CST
- In force
- 6 hr
- Issued by
- NWS North Platte, NE
Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Garfield County, NE, Grant County, NE, Holt County, NE, Hooker County, NE, Keya Paha County, NE, Loup County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 55 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2610 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
420 WWUS43 KLBF 282336 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 536 PM CST SAT DEC 28 2013 ...COLDER AIR TO CREATE IMPACTS FOR THOSE OUTDOORS... .ARCTIC AIR WILL FILTER IN OVERNIGHT TO COMBINE WITH WINDS TO DRIVE WIND CHILL VALUES DOWN TO 20 BELOW TO 29 BELOW ZERO. NEZ004>010-023>029-094-291345- /O.NEW.KLBF.WC.Y.0008.131229T0900Z-131229T1500Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GRANT- HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...HYANNIS... MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...BARTLETT... CODY...MERRIMAN...KILGORE 536 PM CST SAT DEC 28 2013 /436 PM MST SAT DEC 28 2013/ ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM CST /2 AM MST/ TO 9 AM CST /8 AM MST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM CST /2 AM MST/ TO 9 AM CST /8 AM MST/ SUNDAY. * TIMING...FROM 3 AM CST/2 AM MST TO 9 AM CST/8 AM MST * WIND CHILL VALUES...20 BELOW ZERO TO 29 BELOW ZERO * IMPACTS...IF OUTDOORS WITHOUT PROPER PROTECTION FROSTBITE CAN OCCUR IN 30 MINUTES OR LESS...OR LEAD TO HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. && $$ KECK
2 follow-up statements
917 WWUS43 KLBF 291002 AAA WSWLBF URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 402 AM CST SUN DEC 29 2013 ...DANGEROUS WIND CHILLS THIS MORNING OVER NORTHERN NEBRASKA... .ARCTIC AIR THIS MORNING COMBINED WITH STRONG NORTHWEST WINDS WILL CREATE DANGEROUS WIND CHILLS OVER NORTHERN NEBRASKA. WIND CHILL VALUES ARE EXPECTED TO RANGE FROM 20 BELOW TO 29 BELOW ZERO. NEZ004>010-023>029-094-291500- /O.CON.KLBF.WC.Y.0008.000000T0000Z-131229T1500Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GRANT- HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...HYANNIS... MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...BARTLETT... CODY...MERRIMAN...KILGORE 402 AM CST SUN DEC 29 2013 /302 AM MST SUN DEC 29 2013/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/ THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/ THIS MORNING. * TIMING...FROM 3 AM CST/2 AM MST TO 9 AM CST/8 AM MST * WIND CHILL VALUES...20 BELOW ZERO TO 29 BELOW ZERO * IMPACTS...IF OUTDOORS WITHOUT PROPER PROTECTION FROSTBITE CAN OCCUR IN 30 MINUTES OR LESS...OR LEAD TO HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. && $$
632 WWUS43 KLBF 291511 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 911 AM CST SUN DEC 29 2013 ...WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE... NEZ004>010-023>029-094-291615- /O.EXP.KLBF.WC.Y.0008.000000T0000Z-131229T1500Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GRANT- HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...HYANNIS... MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...BARTLETT... CODY...MERRIMAN...KILGORE 911 AM CST SUN DEC 29 2013 /811 AM MST SUN DEC 29 2013/ ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. * WIND CHILLS VALUES WILL SLOWLY IMPROVE...HOWEVER IT WILL REMAIN QUITE COLD TODAY...SO TAKE PRECAUTIONS IF YOU HAVE TO BE OUTSIDE. $$ TAYLOR
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Dec 28, 3:33 PM CST, 2 hours 3 minutes earlier.
Area forecast discussion, Dec 28, 3:33 PM CST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 333 PM CST SAT DEC 28 2013 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 331 PM CST SAT DEC 28 2013 THE WIND ADVISORY LOOKS GOOD FOR MOST OF WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. HAVE EXPANDED TO INCLUDE A BIT MORE OF SOUTHWEST NEBRASKA...WHERE BOTH THE 18Z NAM AND RAP MODELS INDICATE A CORE OF STRONGER WINDS JUST OFF THE SURFACE MOVING ACROSS THIS EVENING. WINDS WILL DIMINISH ACROSS THE ENTIRE AREA LATE TONIGHT...BUT REMAIN STRONG ENOUGH THAT WHEN COMBINED WITH TEMPERATURES NEAR OR JUST BELOW ZERO ACROSS NORTHERN NEBRASKA...WIND CHILLS WILL REACH ADVISORY CRITERIA. SO...HAVE ISSUED A WIND CHILL ADVISORY LATE TONIGHT INTO SUNDAY MORNING FOR NORTHERN NEBRASKA. STILL SOME CONCERN FOR A BIT OF FREEZING DRIZZLE ACROSS EASTERN PORTIONS OF NORTH CENTRAL NEBRASKA THROUGH MID EVENING. BUFKIT SOUNDING DATA JUST EAST OF THE ONEILL AREA SHOWS THE POTENTIAL UNTIL MID EVENING...WHEN THE SATURATED LOWER LAYER DROPS QUICKLY BELOW -10C. OTHERWISE THERE IS SOME POTENTIAL FOR A FEW SNOW SHOWERS OR FLURRIES ELSEWHERE. HRRR MODEL HAS BEEN KEYING ON FLURRY POTENTIAL ACROSS SOUTHWEST NEBRASKA IN AN AREA OF ENHANCED MID LEVEL FRONTOGENESIS AND QG FORCING. HIGH PRESSURE QUICKLY BUILDS INTO THE AREA SUNDAY...WITH WINDS NEARLY CALM BY AFTERNOON. IT WILL BE COLD THOUGH WITH ARCTIC AIR IN PLACE. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 331 PM CST SAT DEC 28 2013 A PROGRESSIVE PATTERN CONTINUES IN THE NORTHWEST FLOW ACROSS THE PLAINS THROUGH MOST OF NEXT WEEK. THE NEXT STORM SYSTEM FROM THE CANADIAN ROCKIES COMES THROUGH WESTERN NEBRASKA TUESDAY. THERE IS SOME ISENTROPIC LIFT INDICATED IN THE 290-300K LAYER...BUT MOISTURE IS LACKING EVERYWHERE EXCEPT THE AREA NORTH AND WEST OF ONEILL. ANOTHER PULSE IS ON THE WAY FOR TUESDAY NIGHT THROUGH WEDNESDAY. THAT ONE ALSO SHOWS ISENTROPIC LIFT IN THE 290-300K LAYER WITH SOME FRONTOGENETIC ENHANCEMENT IN CENTRAL AND NORTH CENTRAL NEBRASKA. THOUGH MOISTURE IS A LITTLE BETTER...IT IS STILL FAIRLY DRY IN THE LOWER LAYERS. ALSO...THERE ARE SIGNIFICANT DIFFERENCES IN THE LOCATIONS INDICATED IN THE THREE MEDIUM/LONG RANGE MODELS (THE ECMWF...GEMNH AND US GFS)...SO WE WILL KEEP THE PROBABILITY LOW FOR NOW. ANOTHER SYSTEM IS EXPECTED TO DEVELOP IN COLORADO FRIDAY OR SATURDAY...BUT THE UNCERTAINTY WITH THAT ONE IS HIGH. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1228 PM CST SAT DEC 28 2013 STRONG ARCTIC COLD FRONT MOVING SOUTHEAST ACROSS THE AREA THIS AFTERNOON. DETERIORATING CONDITIONS EXPECTED ACROSS NORTHERN NEBRASKA WITH POSSIBLE MVFR CEILINGS AND PATCHY FREEZING DRIZZLE. OTHERWISE GUSTY WINDS WITH NORTHWEST WINDS 25 TO 35 KTS. FARTHER SOUTH ACROSS SOUTHWEST NEBRASKA...WINDS WILL INCREASE TO 15 TO 30 KTS. AT THIS TIME ANY FREEZING DRIZZLE AND LOWER CEILINGS SHOULD REMAIN NORTH OF SOUTHWEST NEBRASKA. && .LBF WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT FOR NEZ005- 006-008-009-022>026-035>037-056-057-059-071-094. WIND CHILL ADVISORY FROM 3 AM CST /2 AM MST/ TO 9 AM CST /8 AM MST/ SUNDAY FOR NEZ004>010-023>029-094. WIND ADVISORY UNTIL 3 AM CST SUNDAY FOR NEZ007-010-027>029-038. && SHORT TERM...TAYLOR LONG TERM...SPRINGER AVIATION...TAYLOR
Hazardous weather outlook, Dec 28, 4:25 PM CST, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 425 PM CST SAT DEC 28 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-292230- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 425 PM CST SAT DEC 28 2013 /325 PM MST SAT DEC 28 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. PATCHY LIGHT FREEZING DRIZZLE IS POSSIBLE EARLY THIS EVENING ACROSS PORTIONS OF NORTH CENTRAL NEBRASKA. PLEASE DRIVE WITH CAUTION IF ANY FREEZING DRIZZLE IS ENCOUNTERED. VERY COLD WIND CHILLS OF 20 TO 25 DEGREES BELOW ZERO ARE EXPECTED ACROSS NORTHERN NEBRASKA LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. VERY COLD WIND CHILLS OF 20 TO 25 DEGREES BELOW ZERO ARE EXPECTED SUNDAY MORNING ACROSS NORTHERN NEBRASKA. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) TAYLOR
In the hours before
Local storm report, Dec 28, 3:39 PM CST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
339 PM CST SAT DEC 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM NON-TSTM WND GST VALENTINE 42.87N 100.55W
12/28/2013 M52 MPH CHERRY NE ASOS
0320 PM HIGH SUST WINDS VALENTINE 42.87N 100.55W
12/28/2013 M38 MPH CHERRY NE ASOS
0235 PM HIGH SUST WINDS AINSWORTH 42.55N 99.86W
12/28/2013 M35 MPH BROWN NE AWOS
&&
JGOMEZNearby
Wind Chill Advisories in Nebraska, 2013Every wind chill advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.